MAUDE Adverse Event Report: COOK INC RING DRAINAGE CATHETER NEEDLE SET; GCB NEEDLE, CATHETER

COOK INC RING DRAINAGE CATHETER NEEDLE SET; GCB NEEDLE, CATHETER
Model Number G03388
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preoperative preparation, a nurse identified that the packaging of a ring drainage catheter needle set was unsealed at one end, compromising the sterility of the device.The procedure was successfully completed by using another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E1- customer (person): (b)(6).G4 - pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that during preoperative preparation, a nurse identified that the packaging of a ring drainage catheter needle set was unsealed at one end, compromising the sterility of the device.The procedure was successfully completed by using another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.The ring drainage catheter was returned.The investigation confirmed the bottom seal was missing the end seal.A further visual examination confirmed there was no evidence of frosting on the mylar film at the bottom of the pouch, which would indicate the pouch was processed without a seal.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device lot found no relevant nonconformance that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Product labeling review: the product ifu, [t_multi_rev1] multipurpose drainage catheter provides the following information to the user related to the reported failure mode: how supplied ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence gathered upon review of the dmr, ifu, and dhr, there is no evidence of additional nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a manufacturing or quality control deficiency contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RING DRAINAGE CATHETER NEEDLE SET
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21200821
Report Number1820334-2025-00090
Device Sequence Number8341789
Product Code GCB
UDI-Device Identifier00827002033887
UDI-Public(01)00827002033887(17)270726(10)16176959
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03388
Device Catalogue NumberDLPN-40-25-RING
Device Lot Number16176959
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown